Alert archive / New Jersey / Gale Watches in 2014
Gale Watch 20, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Nov 24, 2014, 3:14 PM EST. It took effect at Nov 26, 2014, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 3:14 PM EST (20:14 UTC)
- In effect from
- Nov 26, 2014, 6:00 AM EST
- Expired
- Nov 25, 2014, 3:31 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
082 WHUS71 KPHI 242014 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 314 PM EST MON NOV 24 2014 ANZ450>455-251000- /O.CAN.KPHI.GL.W.0026.000000T0000Z-141124T2100Z/ /O.NEW.KPHI.SC.Y.0101.141124T2014Z-141125T2300Z/ /O.NEW.KPHI.GL.A.0020.141126T1100Z-141127T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 314 PM EST MON NOV 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT TONIGHT. NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT WEDNESDAY. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ431-251000- /O.CAN.KPHI.GL.W.0026.000000T0000Z-141124T2100Z/ /O.NEW.KPHI.SC.Y.0101.141124T2014Z-141125T1100Z/ /O.NEW.KPHI.GL.A.0020.141126T1100Z-141127T0300Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 314 PM EST MON NOV 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT TONIGHT. NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT WEDNESDAY. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-251000- /O.CAN.KPHI.GL.W.0026.000000T0000Z-141124T2100Z/ /O.NEW.KPHI.SC.Y.0101.141124T2014Z-141125T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 314 PM EST MON NOV 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
973 WHUS71 KPHI 250240 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 940 PM EST MON NOV 24 2014 ANZ450>455-251200- /O.CON.KPHI.SC.Y.0101.000000T0000Z-141125T2300Z/ /O.CON.KPHI.GL.A.0020.141126T1100Z-141127T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 940 PM EST MON NOV 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING WEST. NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS ON WEDNESDAY. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ431-251200- /O.CON.KPHI.SC.Y.0101.000000T0000Z-141125T1100Z/ /O.CON.KPHI.GL.A.0020.141126T1100Z-141127T0300Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 940 PM EST MON NOV 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING WEST. NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 40 KNOTS ON WEDNESDAY. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-251100- /O.CON.KPHI.SC.Y.0101.000000T0000Z-141125T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 940 PM EST MON NOV 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT...BECOMING WEST. NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 40 KNOTS ON WEDNESDAY. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
029 WHUS71 KPHI 250831 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 331 AM EST TUE NOV 25 2014 ANZ450>455-252200- /O.CON.KPHI.SC.Y.0101.000000T0000Z-141125T2300Z/ /O.UPG.KPHI.GL.A.0020.141126T1100Z-141127T0300Z/ /O.NEW.KPHI.GL.W.0027.141126T0900Z-141127T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 331 AM EST TUE NOV 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT... BECOMING WEST BY SUNRISE THIS MORNING. TOMORROW, SHOULD SEE NORTHEAST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS...6 TO 8 FEET TODAY. 7 TO 10 FEET POSSIBLE TOMORROW. * TIMING...WINDS AND SEAS WILL BE SLOW TO FALL ONCE THE COLD FRONT MOVES OFF SHORE LATER THIS MORNING. THEN THERE WILL BE A BRIEF LULL IN BOTH WINDS AND SEAS THIS EVENING, BEFORE WINDS INCREASE QUICKLY AGAIN AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-252200- /O.CON.KPHI.SC.Y.0101.000000T0000Z-141125T1100Z/ /O.UPG.KPHI.GL.A.0020.141126T1100Z-141127T0300Z/ /O.NEW.KPHI.GL.W.0027.141126T0900Z-141127T0300Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 331 AM EST TUE NOV 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT... BECOMING WEST BY SUNRISE THIS MORNING. TOMORROW, SHOULD SEE NORTHEAST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS...2 TO 4 FEET. * TIMING...WINDS SHOULD FALL BELOW 25 KT BY SUNRISE THIS MORNING. THEN THERE WILL BE A BRIEF LULL IN BOTH WINDS AND SEAS UNTIL AFTER MIDNIGHT TONIGHT WHEN WINDS INCREASE QUICKLY IN RESPONSE TO AN APPROACHING LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-251100- /O.CON.KPHI.SC.Y.0101.000000T0000Z-141125T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 331 AM EST TUE NOV 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT... BECOMING WEST BY SUNRISE. NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ARE POSSIBLE TOMORROW. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 24, 2:33 PM EST, 41 minutes earlier.
Area forecast discussion, Nov 24, 2:33 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EST MON NOV 24 2014
.SYNOPSIS...
A COLD FRONT SWEEPS OFF THE EAST COAST TONIGHT. HIGH PRESSURE FOLLOWS
LATE TUESDAY. A COASTAL STORM FORMING OFF THE NORTH CAROLINA COAST
WEDNESDAY MORNING MOVES EAST OF NEW ENGLAND BY EARLY THANKSGIVING
MORNING. A COLD FRONT PASSES THROUGH OUR AREA THURSDAY EVENING AND
DRY HIGH PRESSURE MOVES TO THE CAROLINAS NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THIS SECTION UPDATES BY 330PM.
THE WARM FRONT HAS LIFTED NORTH OF THE AREA THIS MORNING, LEADING
TO SOUTH TO SOUTHWEST WINDS ACROSS THE AREA. THIS WILL CONTINUE
TO ALLOW TEMPERATURES TO WARM WELL ABOVE NORMAL, WITH DAYTIME
TEMPERATURES SOARING INTO THE 70S, AND NEAR RECORD, IF NOT RECORD
BREAKING WARMTH IS EXPECTED.
WINDS WILL CONTINUE TO BECOME GUSTY THROUGH THE DAY AS DAYTIME
MIXING OCCURS. AS WE MIX THROUGH THE LOW LEVELS, WIND GUSTS SHOULD
BE AT LEAST 30 TO 35 MPH THROUGH THE DAY.
PRECIPITATION HAS COME TO AN END AS SHOWERS HAVE LIFTED TO OUR
NORTH, SO A DRY FORECAST WILL REMAIN FOR THE REST OF THE DAY
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THIS SECTION UPDATES BY 330PM.
AS THE AFOREMENTIONED LOW CONTINUES TO MOVE INTO SERN CANADA, IT'S
CDFNT WILL CROSS THE REGION ERLY TONIGHT. HOWEVER, LATEST GUID
INDICATES IT WILL BE DRY AND POPS HAVE BEEN REMOVED FROM THE FCST.
HIGH PRES FROM THE SW WILL BEGIN TO BUILD IN AND EXPECT A GENL
CLEARING TREND BY MRNG. IT WILL BE A MILD NIGHT WITH OVERNIGHT LOWS
HIGHER THAN WHAT HIGH TEMPS SHUD BE THIS TIME OF YEAR.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
DRAFT WITH ADJUSTMENTS AT 330 PM WHENEVER THE HIGH RES ECMWF ARRIVES.
**WINTER STORM/EVENT OF WET SNOW AT HAND E PA AND NW NJ. WATCHES
WILL BE EXPANDED TO JUST NW OF THE I-95 INTERSTATE CORRIDOR**
500 MB: THE LEAD SHORT WAVE THAT PRODUCES OUR WINTER STORM WILL
BE MOVING EASTWARD ALONG THE GULF COAST TUESDAY EVENING THEN UP
THE EAST COAST LATE WEDNESDAY TO NEW ENGLAND BY THURSDAY MORNING.
IT PASSES THROUGH NJ AS AN INTENSIFYING 210M 12 HR 500MB HFC NEAR
06Z THURSDAY.
TEMPERATURES: MIN TEMPS WED MORNING WILL BE ABOUT 5 DEGREES ABOVE
NORMAL BUT THE PROBLEM IS THE HIGH TEMPERATURES AFTER DAYBREAK
WEDNESDAY WILL BE 8 TO 12 DEGREES BELOW NORMAL AS WET BULBING OCCURS
IN THE INCREASING NORTHERLY SFC FLOW. LOWS WEDNESDAY NIGHT BE NEAR
OR SLIGHTLY BELOW NORMAL BUT NOT A HARD FREEZE SUBSEQUENT TO THE
SNOW.
POPS: TUESDAY NIGHT AND WEDNESDAY NIGHT ARE BLENDED 12Z/24 NCEP MOS
THEN THAT BLENDED WITH THE 09Z/24 SREF AND 00Z-12Z ECMWF 6 HR QPF
INDICATIONS OF .10 OR GREATER.
LANCE HAS D4-8 AND HIS PORTION OF THE DISCUSSION WILL BE APPENDED
BY 330 PM AS THIS DISCUSSION.
THE STORM...
OUR RECOMMENDATION: TO REACH YOUR HOLIDAY DESTINATION ON TIME WITH
PROBABLY A MINIMUM OF WEATHER RELATED TRAVEL DELAYS...AND ESPECIALLY
TRAVELING WEST OF I-95 INTO NORTHWEST NJ...EASTERN PA...TRAVEL SHOULD
BE COMPLETED BY 10 AM WEDNESDAY.
THE WATCH WILL BE EXPANDED SOUTHWARD TO JUST NW OF I-95 IN THE 330 PM.
ANY FURTHER CHANGE AFTER THIS WRITING IS RELATED TO A SUBSTANTIAL
CHANGE IN THE EVENTUAL 12Z ECMWF RECEIPT.
TUESDAY NIGHT...LEFTOVER WARMTH AND IT APPEARS THE LEADING EDGE OF
THE PCPN SHIELD WILL BEGIN AS RAIN MOST OF THE AREA EXCEPT WELL
WEST OF I-95. NO ACCUMULATION ANTICIPATED. LIGHT WEST WIND BECOMING
N-NE TOWARD MORNING.
WEDNESDAY THROUGH MIDNIGHT WEDNESDAY EVENING...
WEST OF I-95...MAINLY WHERE SOME BANDING AND ASSOCIATED SNOWFALL
RATE ENHANCEMENT EXPECTED ALONG THE SE EDGE OF THE COMMA HEAD (THERMAL
AXIS OF PIVA AND FGEN). ACCUMULATION HERE MAY BE MORE ON THE ORDER
OF 12 TO 1? FIVE PLUS TOTALS...ESPECIALLY ELEVATIONS WHERE 10
INCHES MAY ACCUMULATE ABOVE 1000 FT (POCONOS AND SUSSEX COUNTY NJ).
I-95 CORRIDOR RAIN MIXING WITH OR CHANGING TO WET SNOW AT TIMES OR
POSSIBLY REMAINING AS SNOW DURING THE AFTERNOON. WHILE QPF IS
GREATER HERE...ACCUMULATION SHOULD BE NOT BE GREATER THAN 10 TO
1 RATIO. SLOPPY WET SNOW THAT COULD CLING TO TREES AND WIRES AND
OBSCURE ROAD SIGNS DURING THE AFTERNOON EVENING IN A 32-33F SURFACE
TEMPERATURE ENVIRONMENT. IF 6 INCHES OF WET SNOW WERE TO OCCUR...THE
RISK OF BROKEN TREE LIMBS SHOULD INCREASE CONSIDERABLY BUT ONLY
WHERE 6 INCHES OCCURS. TOTALS UNKNOWN BUT SUSPECT 0.5 TO 4 INCH
AMOUNTS. FINE LINE ON WHERE IT WILL SNOW BUT TOO MUCH INFO ATTM TO
WARRANT A WATCH PER INTERNAL COLLABORATION.
COAST: RAIN POSSIBLY ENDING AS SNOW WEDNESDAY EVENING. TOTALS NIL TO
2 INCHES? NO ACCUMULATIONS DURING THE DAY AS PER THE WATER TEMPERATURE
STILL IN THE MID 50S, THE ONSHORE FLOW AND PROXIMITY OF THE WARMING
ALOFT NEAR THE SURFACE LOW AND EAST OF THE VORT PATH SHOULD KEEP
THEM WELL ABOVE FREEZING THROUGH OUT THE DAY. THE CAVEAT TO ALL OF
THIS IS THAT THE LOCATION OF THE RAIN/SNOW TRANSITION AND EVEN SNOW
RATIOS IS VERY MUCH DEPENDENT ON THE TEMPERATURE PROFILE. THERE
IS STILL MODEL DISAGREEMENT, SO SNOW AMOUNTS REMAIN UNCERTAIN FROM
I95 EASTWARD REMAIN FAR FROM CERTAIN.
THE COAST SHOULD CHANGE TO SNOW OR FLURRIES WEDNESDAY EVENING BEFORE
ENDING WHEN A SLIGHT ACCUMULATION COULD OCCUR.
PRECIPITATION EVERYWHERE MODERATE TO HEAVY FOR A TIME DURING THE
DAY WITH TAIL END SNOW IN EASTERN PA AND NW NJ POSSIBLY STILL
MODERATE DURING THE EVENING.
NORTH TO NORTHEAST WIND GUST 15-25 MPH I95 EASTWARD.
AFTER MIDNIGHT WEDNESDAY NIGHT...JUST A SMATTERING OF FLURRIES AND
VARIABLE CLOUDINESS WITH LIGHT WIND AND TEMPERATURES NEAR FREEZING.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS SECTION UPDATES BY 330PM.
ALL TAF SITES HAVE LIFTED TO MVFR WITH THE EXCEPTION OF ACY WHERE
IFR CIGS REMAIN, THROUGH AN IMPROVEMENT IS EXPECTED INTO THE
AFTERNOON FOR ACY AS WELL. AS DAYTIME MIXING OCCURS, WE EXPECT
CLOUDS TO BEGIN BREAKING AND LIFTING, WITH AN IMPROVEMENT TO VFR
BY THIS AFTERNOON.
MOST AREAS SHOULD REMAIN VFR THROUGH THE REST OF THE TAF PERIOD,
ALTHOUGH THERE IS THE POTENTIAL FOR SOME LOWER CIGS AND/OR VSBYS
MAINLY FOR MIV/ACY OVERNIGHT BEFORE A COLD FRONT MOVES ACROSS
THE AREA.
GUSTY S TO SW WIND WILL REMAIN THROUGH THE DAY WITH GUSTS NEAR 30
KTS IN SOME LOCATIONS.
OUTLOOK...
TUESDAY NIGHT...VFR CIGS LOWER TO MVFR CONDITION RAIN SOUTH OF PHL
AFTER 06Z/26. LIGHT WNW WIND BECOMING NNE BY DAWN WEDNESDAY AT 5 TO
15 KT.
WEDNESDAY AND WEDNESDAY EVENING...A COASTAL STORM WILL BRING WIDESPREAD
MVFR VARIABLE IFR CEILINGS. REDUCTIONS IN VISIBILITY DUE TO RAIN ALONG
THE COAST (KACY/KMIV), RAIN SNOW MIX EVENTUALLY CHANGING TO ALL SNOW
IN THE DELAWARE RIVER VALLEY (KTTN KPNE KPHL AND KILG) AND MOSTLY
SNOW KABE AND KRDG. IN ADDITION, EXPECT PERSISTENT NORTHERLY OR
NORTHEASTERLY WINDS DURING THE DAY WITH GUSTS 12-25 KT FROM WEST
TO EAST. PRECIPITATION SHOULD END AS SNOW MOST TAF SITES DURING
THE EVENING AND BY MIDNIGHT BE DIMINISHED TO A FEW FLURRIES EXCEPT
POSSIBLY NO SNOW AT KMIV/KACY.
THANKSGIVING...CONDITIONS SLOWLY RETURN TO VFR AND WINDS SHIFT TO
WESTERLY OR NORTHWEST. THERE COULD BE BRIEF MVFR CONDITIONS IN
SCATTERED SNOW SHOWERS LATER THURSDAY MAINLY JUST N OF KRDG AND
KABE. WINDS MAY GUST TO 25 KT.
FRIDAY...VFR CONDITIONS EXPECTED.
&&
.MARINE...
THIS SECTION UPDATES BY 330PM.
THE GALE WARNING HAS BEEN EXTENDED INTO THE AFTERNOON AS THERE
REMAINS THE POTENTIAL FOR GALE FORCE WINDS TO MIX DOWN TO THE
SURFACE, ESPECIALLY ALONG THE NEAR SHORE WATERS OF THE DELAWARE
BAY AND ATLANTIC OCEAN AS DAYTIME PEAK HEATING SHOULD ALLOW
STRONGER WIND TO MIX TO THE SURFACE.
ONCE THE GALE WARNING ENDS, A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED, ESPECIALLY FOR THE OCEAN FRONT AS SEAS WILL REMAIN
ELEVATED, BUT GUSTY WINDS MAY CONTINUE INTO THE OVERNIGHT HOURS.
OUTLOOK...
TUESDAY NIGHT...DIMINISHING NW TO N WIND WITH WINDS AND SEAS BELOW
SCA CRITERIA.
WEDNESDAY...GALE CONDITIONS POSSIBLE WITH STRONG NORTHERLY OR
NORTHEASTERLY WINDS.
WEDNESDAY NIGHT...WINDS WILL SLOWLY DIMINISH TO SCA CRITERIA.
THURSDAY...WINDS ARE EXPECTED TO EVENTUALLY FALL BELOW SCA
CRITERIA BUT ATLANTIC SEAS MAY NOT DROP BELOW 5 FT TIL AT NIGHT.
FRIDAY...POSSIBLE SCA COLD AIR ADVECTION WEST TO NORTHWEST FLOW.
&&
.CLIMATE...
FOR OUR EIGHT CLIMATE SITES, HERE ARE THE RECORD HIGH TEMPERATURES
FOR NOVEMBER 24TH AND THE MOST RECENT YEAR OF OCCURRENCE.
RECORDS HAVE OCCURRED. DETAILS IN THE RER'S.
RECORD HIGHS 11/24:
ACY: 72 SET IN 1999
PHL: 71 SET IN 1979
ILG: 73 SET IN 1979
ABE: 69 SET IN 1931
TTN: 71 SET IN 1979
GED: 75 SET IN 1992
RDG: 69 SET IN 1979
MPO: 64 SET IN 1931
RECORD HIGHEST TEMP SO LATE IN THE SEASON (NOV 24)...JUST IN CASE WE
REACH THIS VALUE.
ACY: 77 12/7/1997
PHL: 73 12/7/1998 AND LAST OF SEVERAL
ILG: 75 12/4/1998
ABE: 72 12/29/1984 AND LAST OF SEVERAL
TTN: 76 12/7/1998 (LATTER OF TWO)
GED: 77 12/1/1991 (SHORTER POR)
RDG: 77 12/29/1984
MPO: 67 11/29/1990
REGARDING THE MIDWEEK COASTAL STORM BRINGING SNOW TO A LARGE
PORTION OF OUR REGION, WE HAVE INCLUDED DAILY SNOWFALL RECORDS
BELOW FOR OUR FOUR PRIMARY CLIMATE SITES THAT HAVE A LONG-STANDING
UNBROKEN PERIOD OF RECORD (POR) WITH RESPECT TO HISTORICAL
SNOWFALL DATA.
DAILY SNOWFALL RECORDS:
NOVEMBER 26TH: NOVEMBER 27TH: PERIOD OF RECORD:
ACY: TRACE 1977,1957,1955 1.2 INCHES 1978 1874
PHL: 6.0 INCHES 1898 6.9 INCHES 1949,1938 1872
ILG: 0.1 INCHES 1950 4.5 INCHES 1978 1894
ABE: 1.7 INCHES 1925 7.0 INCHES 1938 1922
OTHER COOPERATIVE SITE SHORTER HISTORICAL RECORD CAN BE FOUND AT
THE NWS MOUNT HOLLY WEBSITE UNDER NOW DATA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR PAZ054-055.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR PAZ060>062-101-103-105.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR PAZ102-104-106.
NJ...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING FOR NJZ001-007-008.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR NJZ009.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR NJZ010-015.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR ANZ431-450>455.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ430-431-
450>455.
&&
SYNOPSIS...DRAG 232
NEAR TERM...NIERENBERG/ROBERTSON
SHORT TERM...NIERENBERG
LONG TERM...DRAG/JOHNSON 232
AVIATION...DRAG/JOHNSON/NIERENBERG/ROBERTSON 232
MARINE...DRAG/JOHNSON/NIERENBERG/ROBERTSON 232
CLIMATE...232Hazardous weather outlook, Nov 24, 3:25 AM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 AM EST MON NOV 24 2014 NJZ001-007-008-PAZ054-055-250830- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 325 AM EST MON NOV 24 2014 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-PAZ060>062-101-103-105-250830- HUNTERDON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- WESTERN MONTGOMERY-UPPER BUCKS- 325 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING SNOW IS POSSIBLE WEDNESDAY THROUGH THANKSGIVING MORNING. FROM THE INTERSTATE 95 CORRIDOR TO THE INTERSTATE 80 CORRIDOR, AT THIS TIME SNOW AMOUNTS ARE EXPECTED TO RANGE FROM 2 TO 6 INCHES. IF YOU HAVE TRAVEL PLANS FOR WEDNESDAY, PLEASE STAY TUNED TO THE LATEST FORECAST FOR MORE DETAILS AS WE DRAW CLOSER TO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ070-071-102-104-106-250830- NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 325 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COASTAL STORM WILL IMPACT THE REGION WEDNESDAY AND WEDNESDAY NIGHT. RAIN COULD MIX WITH SNOW AT TIMES WEDNESDAY OR EVEN CHANGE TO ALL SNOW WEDNESDAY NIGHT WHICH WOULD IMPACT HOLIDAY TRAVEL. SNOW ACCUMULATIONS OF UP TO 4 INCHES ARE POSSIBLE. IF YOU HAVE TRAVEL PLANS FOR WEDNESDAY, PLEASE STAY TUNED TO THE LATEST FORECAST FOR MORE DETAILS AS WE GET CLOSER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ015-019-020-NJZ013-014-020>027-250830- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 325 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COASTAL STORM WILL IMPACT THE REGION WEDNESDAY AND WEDNESDAY NIGHT. PERIODS OF HEAVY RAIN COULD MIX WITH SNOW AT TIMES WEDNESDAY NIGHT WHICH COULD IMPACT HOLIDAY TRAVEL. IF YOU HAVE TRAVEL PLANS FOR WEDNESDAY, PLEASE STAY TUNED TO THE LATEST FORECAST FOR MORE DETAILS AS WE GET CLOSER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-250830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 AM EST MON NOV 24 2014 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE CONDITIONS ARE AGAIN POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:15 AM EST | Winter Storm Watch | PHI | Hunterdon, Mercer, Morris, Somerset, Sussex, Warren | 36 hr |
| Nov 24, 3:14 PM EST | Small Craft Advisory | PHI | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.